Alert archive / Kansas / Frost Advisories in 2006
Frost Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Apr 25, 2006, 3:31 AM CDT for 27 counties in Kansas. It took effect at Apr 26, 2006, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2006, 3:31 AM CDT (08:31 UTC)
- In effect from
- Apr 26, 2006, 1:00 AM CDT
- Expired
- Apr 26, 2006, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 250831 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 331 AM CDT TUE APR 25 2006 ...WIDESPREAD FROST EXPECTED WEDNESDAY MORNING... .COLD CANADIAN HIGH PRESSURE WILL SETTLE INTO THE REGION OVER THE NEXT 24 HOURS. AS IT DOES...WINDS WILL GRADUALLY DIMINISH TO LESS THAN 10 MPH AND SKIES WILL BECOME PARTLY CLOUDY ALLOWING FROST TO DEVELOP ACROSS SOUTHWEST KANSAS WEDNESDAY MORNING. KSZ030-031-043>046-061>066-074>081-084>090-252115- /O.NEW.KDDC.FR.Y.0001.060426T0600Z-060426T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 331 AM CDT TUE APR 25 2006 /231 AM MDT TUE APR 25 2006/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S OVERNIGHT AS COLD HIGH PRESSURE MOVES OVERHEAD. FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT ACROSS SOUTHWEST KANSAS. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 28
4 follow-up statements
000 WWUS73 KDDC 252029 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 329 PM CDT TUE APR 25 2006 ...FROST IS EXPECTED TONIGHT IN SOUTHWEST KANSAS.... .COLD HIGH PRESSURE WILL SETTLE DIRECTLY OVER SOUTHWEST KANSAS TONIGHT...RESULTING IN WIDESPREAD FROST CONDITIONS. SKIES WILL BECOME CLEAR...WINDS WILL BECOME LIGHT AND VARIABLE...AND TEMPERATURES WILL PLUMMET. KSZ030-031-043>046-061>066-074>081-084>090-260500- /O.CON.KDDC.FR.Y.0001.060426T0600Z-060426T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 329 PM CDT TUE APR 25 2006 /229 PM MDT TUE APR 25 2006/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ WEDNESDAY. TEMPERATURES WILL LOWER INTO THE LOWER TO MIDDLE 30S BY 2 AM CDT...THEN FALL INTO THE 29 TO 31 DEGREE RANGE TOWARD MORNING. FROST WILL LIKELY DEVELOP OVERNIGHT ACROSS MOST OF SOUTHWEST KANSAS. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION. FURTHER...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. ALSO...SPRINKLER SYSTEMS SHOULD BE DRAINED OR PROTECTED FROM THESE COLD TEMPERATURES. $$ 12/25
000 WWUS73 KDDC 260454 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1154 PM CDT TUE APR 25 2006 ...FROST IS EXPECTED TONIGHT IN SOUTHWEST KANSAS.... .SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO KANSAS OVERNIGHT. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN FAVORABLE CONDITIONS FOR WIDESPREAD FROST DEVELOPMENT. KSZ030-031-043>046-061>066-074>081-084>090-261300- /O.CON.KDDC.FR.Y.0001.060426T0600Z-060426T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1154 PM CDT TUE APR 25 2006 /1054 PM MDT TUE APR 25 2006/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ WEDNESDAY. OVERNIGHT LOW TEMPERATURES WILL BOTTOM OUT IN THE 29 TO 35 DEGREE RANGE BY SUNRISE. FROST WILL CONTINUE TO DEVELOP THROUGH THE EARLY MORNING HOURS UNTIL SHORTLY AFTER SUNRISE ACROSS SOUTHWEST KANSAS. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION. FURTHER...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. ALSO...SPRINKLER SYSTEMS SHOULD BE DRAINED OR PROTECTED FROM THESE COLD TEMPERATURES. $$ GERARD
000 WWUS73 KDDC 260903 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 403 AM CDT WED APR 26 2006 ...FROST IS EXPECTED THIS MORNING ACROSS SOUTHWEST KANSAS.... .SURFACE HIGH PRESSURE OVERHEAD AND MOSTLY CLEAR SKIES ARE IN PLACE OVER SOUTHWEST KANSAS. THESE CONDITIONS HAVE RESULTED IN TEMPERATURES FALLING INTO THE UPPER 20S TO MID 30S AND WIDESPREAD FROST. KSZ030-031-043>046-061>066-074>081-084>090-261400- /O.CON.KDDC.FR.Y.0001.000000T0000Z-060426T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 403 AM CDT WED APR 26 2006 /303 AM MDT WED APR 26 2006/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING. WIDESPREAD FROST IS EXPECTED TO OCCUR OVER SOUTHWEST KANSAS THROUGH MID MORNING WHEN TEMPERATURES WILL BEGIN TO QUICKLY WARM UP WITH THE START OF DAYTIME HEATING. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION. FURTHER...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. ALSO...SPRINKLER SYSTEMS SHOULD BE DRAINED OR PROTECTED FROM THESE COLD TEMPERATURES. $$ 28
000 WWUS73 KDDC 261403 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 903 AM CDT WED APR 26 2006 ...TEMPERATURES WERE WARMING ACROSS SOUTHWEST KANSAS... .BRIGHT SUNSHINE QUICKLY WARMED SURFACE TEMPERATURES THIS MORNING...DIMINISHING THE RISK OF FROST. KSZ030-031-043>046-061>066-074>081-084>090-261515- /O.EXP.KDDC.FR.Y.0001.000000T0000Z-060426T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 903 AM CDT WED APR 26 2006 /803 AM MDT WED APR 26 2006/ ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ 12
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 25, 2:43 AM CDT, 48 minutes earlier.
Area forecast discussion, Apr 25, 2:43 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 243 AM CDT TUE APR 25 2006 .DISCUSSION... DAYS 1-2... COLD AIR WELL IN PLACE OVER CWA THIS MORNING WITH NORTHERLY WINDS CONTINUING TO BLOW AT 20 TO 30 MPH WITH HIGHER GUSTS. SHOULD SEE WINDS GRADUALLY TAPER OFF THROUGH THE DAY AS SURFACE HIGH MOVES CLOSER TO AREA AND GRADIENT REALLY WEAKENS. LOW CLOUDS OVER ALL OF AREA THIS MORNING AS WELL...BUT SHOULD GRADUALLY DISSIPATE FROM WEST TO EAST WITH DAYTIME HEATING BUT WILL LIKELY SEE SOME CU DEVELOP SO SKIES WILL GENERALLY REMAIN MOSTLY CLOUDY OVER AREA. WARMEST TEMPERATURES WILL BE OVER THE WEST WITH NEAR 60 POSSIBLE...BUT WHERE CLOUDS REMAIN IN PLACE FOR MUCH OF THE DAY IN THE NORTHEAST WILL LIKELY ONLY SEE MID 40S. TONIGHT SURFACE HIGH WILL MOVE RIGHT OVER KS AND WINDS WILL BE LIGHT WITH SKIES BECOMING PARTLY CLOUDY. EXPECT WIDESPREAD FROST TO DEVELOP OVER ENTIRE CWA AFTER MIDNIGHT. SINCE THIS WINTER AND SPRING HAVE BEEN SO MILD AND PLANTS ARE AHEAD OF SCHEDULE FOR BLOOMING...WILL ISSUE A FROST ADVISORY FOR ENTIRE CWA. SURFACE HIGH PUSHES SLOWLY EAST DURING THE DAY WED WITH UPPER RIDGE BUILDING OVER THE ROCKIES HELPING TO BRING A RETURN TO MORE MILD TEMPERATURES. EXPECT TEMPERATURES TO RETURN TO NEAR NORMAL WITH HIGHS IN THE MID 60S TO AROUND 70 WITH MOSTLY SUNNY SKIES. WINDS WILL PICK UP TO 10-20 MPH IN THE AFTERNOON ACROSS WESTERN ZONES AND CONTINUE TO STAY UP THROUGH THE NIGHT AS LEE TROUGH DEVELOPS OVER EASTERN CO. COOLEST TEMPERATURES WED NIGHT WILL LIKELY OCCUR OVER EASTERN ZONES WHERE WINDS WILL BE LIGHTER THAN FURTHER WEST AND COULD OCCUR BEFORE ABOUT 3AM AND THEN HOLD STEADY OR RISE A FEW DEGREES BY 12Z. DAYS 3-7... THE GFS AND NEW 00Z ECMWF ARE IN PRETTY GOOD AGREEMENT THRU 72 HRS THEN THEY GRADUALLY DIVERGE TOWARD DAY 7 WITH THE MAIN DISAGREEMENT BEING THE SOUTHWEST CUTOFF UPPER LOW. THE ECMWF HANGS ON TO THIS FEATURE OVER THE SOUTHWEST THRU THE ENTIRE FORECAST PERIOD WHILE THE GFS PHASES WITH A STRONG CLOSED LOW OVER THE MISSISSIPPI VALLEY. THERE IS ENUF AGREEMENT THAT A FRONT WILL MOVE THRU WITH THE NORTHERN STREAM SYSTEM FRIDAY AND WILL BE SOUTH OF THE CWA BY SATURDAY AND THE POPS WILL REFLECT THIS. BEYOND THAT, IT IS TOUGH TO TELL WHAT WILL HAPPEN. IF THE LOW HANGS ON TO OUR WEST TEMPS WILL BE COOLER DUE TO LACK OF DOWNSLOPE SIMILAR TO THE ECMWF SOLUTION AND THERE MAY SOME CHANCES OF PRECIP BY DAY 7 OR SO. HAVE ELECTED TO NOT MAKE CHANGES IN THIS TIME FRAME. FOR WHAT ITS WORTH, THE HPC DISCUSSION IS FAVORING THE GFS SOLUTION OF SLOWLY SHEARING OUT THE SOUTHWEST SYSTEM BECAUSE OF SOME PROBLEMS THE ECMWF IS HAVING UPSTREAM IN THE FLOW PATTERN OVER THE GULF OF AK. ALSO MADE SOME TWEAKS TO THE GOING TEMP FORECAST BASED ON LATEST MODEL PROGS. && .PRELIMINARY POINT TEMPS/POPS... DDC 54 32 66 44 / 0 0 0 0 GCK 54 29 65 44 / 0 0 0 0 EHA 57 32 70 45 / 0 0 0 0 LBL 59 31 70 45 / 0 0 0 0 HYS 46 30 64 41 / 0 0 0 0 P28 53 35 65 44 / 10 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN28/27
Hazardous weather outlook, Apr 24, 4:26 AM CDT, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 426 AM CDT MON APR 24 2006 KSZ030-043>045-061>064-074>078-084>088-251000- TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON- GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 426 AM CDT MON APR 24 2006 /326 AM MDT MON APR 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COLDER AIR MOVING INTO THE AREA OVER THE NEXT COUPLE OF DAYS ALONG WITH A STRONG AREA OF HIGH PRESSURE SETTLING OVER KANSAS TUESDAY NIGHT WILL ALLOW AREAS OF FROST TO DEVELOP. ANYONE WITH PLANTS THAT NEED TO BE PROTECTED SHOULD STAY TUNED TO THE LATEST FORECAST AND BE PREPARED TO COVER THEM IF IT BECOMES NECESSARY. THUNDERSTORMS ARE AGAIN EXPECTED FRIDAY ACROSS THE AREA. IT IS STILL TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY OR TONIGHT. KSZ031-046-065-066-079>081-089-090-251000- ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- 426 AM CDT MON APR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON. A STRONG COLD FRONT WILL BE MOVING THROUGH THE AREA THIS AFTERNOON. OUT AHEAD OF THIS FRONT...TEMPERATURES WILL WARM INTO THE MID 70S TO MID 80S AND CREATE A VERY UNSTABLE ATMOSPHERE. AS THIS COLD FRONT APPROACHES...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA AND QUICKLY BECOME SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND WIND GUSTS TO 60 MPH. THE THUNDERSTORMS SHOULD BE EAST OF THE AREA BY EARLY EVENING AS COOLER MORE STABLE AIR MOVES IN BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COLDER AIR MOVING INTO THE AREA OVER THE NEXT COUPLE OF DAYS ALONG WITH A STRONG AREA OF HIGH PRESSURE SETTLING OVER KANSAS TUESDAY NIGHT WILL ALLOW AREAS OF FROST TO DEVELOP. ANYONE WITH PLANTS THAT NEED TO BE PROTECTED SHOULD STAY TUNED TO THE LATEST FORECAST AND BE PREPARED TO COVER THEM IF IT BECOMES NECESSARY. THUNDERSTORMS ARE AGAIN EXPECTED FRIDAY ACROSS THE AREA. IT IS STILL TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON. 28
Nearby
Frost Advisories in Kansas, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.